Alert archive / Louisiana / Flash Flood Warnings in 2006

Flash Flood Warning 19, NWS New Orleans, LA

December 22, 20065 parishes in Louisiana

NWS New Orleans, LA issued this flash flood warning at Dec 22, 2006, 1:54 AM CST for 5 parishes in Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 22, 2006, 1:54 AM CST (07:54 UTC)
Expired
Dec 22, 2006, 4:45 AM CST
In force
3 hr
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

Counties Jefferson Parish, LA, Orleans Parish, LA, Plaquemines Parish, LA, Saint Bernard Parish, LA, Saint Charles Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 7.9 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2006-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 85 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2006-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
85 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
775 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Dec 21, 3:54 PM CST, 10 hours earlier.

Area forecast discussion, Dec 21, 3:54 PM CST, 10 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
354 PM CST THU DEC 21 2006

.DISCUSSION...
LATEST UPPER AIR ANALYSIS CONTINUE TO SHOW SPINNING COUNTER-
CLOCKWISE CIRCULATION OVER KANSAS WITH SOUTH TO SOUTHWEST
ADVECTING IN MOISTURE ACROSS THE LOWER MISSISSIPPI VALLEY TO THE
GREAT LAKES. SURFACE ANALYSIS SHOWED AN ASSOCIATED 1010MB LOW OVER
KANSAS WITH OCCLUDED FRONT EAST THEN SOUTH AS A COLD FRONT ALONG
THE MISSISSIPPI RIVER TO SOUTHWEST LOUISIANA. ISOTACHS ANALYSIS
SHOWED A JET MAX OF 120 KNOTS SW-NE ACROSS SOUTH TEXAS PLACING
SOUTHEAST TEXAS UNDER LEFT FRONT QUADRANT. IN ADDITION TO SURFACE
ANALYSIS...A LOW WAS DEVELOPING UNDERNEATH THE JET...JUST EAST OF
CORPUS CHRISTI OR ON THE SOUTH END OF THE FRONTAL BOUNDARY. AN EMBEDDED
SHORT WAVE OVER NORTHERN GULF...SURFACE BOUNDARY IN THE
AREA...SURFACE AND ELEVATED INSTABILITY ALONG LOUISIANA COAST AND
APPROACHING JET HAVE CREATED AIR MASS CONDUCIVE FOR STRONG TO
SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING...MAINLY
DAMAGING WINDS AND WEST HAIL. AS THE MOISTURE MOVES EAST...GFS AND
SOMEWHAT ETA INDICATED THE MOISTURE AXIS SHARPENING TONIGHT ACROSS
THE NORTHWEST ZONES FIRST AND DRIFTING EAST ACROSS THE FORECAST
AREA OVERNIGHT INTO FRIDAY MORNING. ADDITIONAL 4 TO 8 INCHES OF
RAIN ACROSS THE FLOOD WATCH AREA AND SOME AREAS COULD RECEIVE
ISOLATED STORM TOTALS UP 12 INCHES. WILL CONTINUE FLOOD WATCH
THROUGH 18Z FRI. UPPER LEVEL LOW WILL DRIFT NORTHEAST TOWARD GREAT
LAKES WITH THE FRONTAL BOUNDARY PUSHING ONTO THE COASTAL WATERS
FRIDAY NIGHT AND STALLING OVER NORTH GULF SATURDAY. THE NEXT
SYSTEM TAKES A MORE SOUTHERN TRACK ACROSS TEXAS SATURDAY NIGHT
INTO SUNDAY. AN ASSOCIATED LOW DEVELOPS OVER NORTHWEST GULF. THERE
ARE SOME TIMING ISSUES WITH THE LOW PASSING EAST ACROSS THE
COASTAL WATERS SUNDAY. WILL INCREASE POPS ACROSS SOUTH HALF AND
COASTAL WATERS SUNDAY. THIS SYSTEM TRACKS EAST AND LATE SUNDAY
NIGHT AND CHRISTMAS LOOKS DRY FOR NOW. ANOTHER SYSTEM DIVES
SOUTHEAST TO THE NORTH GULF CHRISTMAS NIGHT. IT HAS
MOISTURE...RIGHT THICKNESS VALUES...SOUNDING AT 06Z ACROSS NORTH
ZONES SUPPORT SNOW GRAINS/SNOW MIX FOR CHRISTMAS NIGHT JUST NORTH
AND NORTHWEST ZONES...WILL ADDRESS IN LATER FORECAST PACKAGES. A
DRY FORECAST IS EXPECTED TUESDAY AND WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  55  61  40  63 / 100  50  10  10
BTR  56  62  41  64 / 100  50  10  10
MSY  61  67  48  64 /  80  70  20  20
GPT  58  68  45  64 /  80  70  20  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH UNTIL NOON FRIDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...ORLEANS...POINTE COUPEE...ST.
     CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE
     BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
     JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
     BERNARD...UPPER TERREBONNE...WASHINGTON...WEST BATON
     ROUGE...AND WEST FELICIANA.

GM...NONE.
MS...FLOOD WATCH UNTIL NOON FRIDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

GM...NONE.
&&
Hazardous weather outlook, Dec 21, 7:00 PM CST, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
700 PM CST THU DEC 21 2006

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-221300-
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
700 PM CST THU DEC 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT

A FLOOD WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA THROUGH
TONIGHT.

WIDESPREAD SHOWERS ALONG WITH A FEW THUNDERSTORMS ARE EXPECTED
TONIGHT ACROSS THE OUTLOOK AREA AS A WEAK COLD FRONT MOVES EASTWARD
ACROSS THE REGION. A FEW STORMS MAY BE STRONG TO SEVERE. THE
HEAVIEST ACTIVITY IS EXPECTED TO BE AFTER MIDNIGHT.

PERSISTENT BANDS OF RAIN THAT CONTINUE TO REDEVELOP MAY LEAD TO
PONDING ON ROADWAYS AND IN LOW LYING AREAS. FLOODING MAY ALSO
OCCUR IN SOME AREAS WHICH EXPERIENCE HEAVY RAINFALL. RAINFALL
TOTALS AROUND 4 TO 8 INCHES WITH LOCALLY HIGHER AMOUNTS ARE
POSSIBLE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FLOOD WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA FRIDAY
MORNING.

NUMEROUS SHOWERS ALONG WITH A FEW THUNDERSTORMS ARE EXPECTED
ALONG A SLOW MOVING COLD FRONT. SEVERE THUNDERSTORMS ARE NOT
EXPECTED ALTHOUGH A FEW STORMS MAY AGAIN PRODUCE BRIEF HEAVY
RAINFALL.

IN ADDITION TO THE RAIN AND THUNDERSTORM THREAT...SMALL CRAFT
ADVISORIES MAY BE WARRANTED FOR THE COASTAL WATERS SATURDAY NIGHT
THROUGH CHRISTMAS DAY AS A SURFACE LOW PRESSURE FEATURE MOVES
EASTWARD ACROSS THE NORTHERN GULF.

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME. FIRST RESPONSE AGENCIES THOUGH ARE
ENCOURAGED TO MONITOR THE LATEST INFORMATION REGARDING THE
POSSIBILITY FOR LOCALIZED FLOODING TODAY THROUGH EARLY FRIDAY.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 3:17 AM CSTFlash Flood WarningLIXHarrison118 min

Nearby

Flash Flood Warnings in Louisiana, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.